Im 18 years old and i recently was put on adderall for ADD. Ive had it all my life and have always know it and finally decided to do something about it. I was firts put on 10 mgs and then up to 20 mgs because it wasnt helping very much. And i can tell when im on it and it really feel the side affects. A big one is the lack of appetite, i lost 10 pounds in about a week and a half, im 5'2and was 108 and now im 98. Another thing is i feel very dizzy and its almost like vertigo. My sleeping habbits have changed because i have such a hard time to go to sleep at night and i take the medication about 10 or 11 in the morning. I dont feel like im myself anymore and been kind of feeling depressed latley. It does help me with school and work but im not sure if its work all the side effects. Is anyone experiencing these same things and will any other sympotoms occur if they havnt yet? Any information will help. Thanks
I had the same exact problems that you are having. I am now 24, but this happened when I was 19 I was on 30 milligrams. When I started taking it, I lost my appetite and dropped about 20 pounds. I also had the dizziness, but that was from not eating. Sometimes I would go through an entire day without eating or drinking, and wonder why I was dizzy, half the time I wouldnt even realize I hadn't eaten.
All I can say is, force yourself to eat AND drink if you are going to continue the adderall. Try to eat in the morning before you take it, also. I remember thinking to myself that I wasn't hungry, but once I forced the first few bites down, I would actually start to feel my appetite coming back and I would easily finish. It also helps to keep a bottle of water with you, that makes it harder to forget to drink.
About your sleeping problems, you are probably taking it too late in the day. Try taking it a few hours earlier, and if you cant drag yourself out of bed to take it, keep it next to your bed with some water and set you alarm, and take it around 8 or 9.
I dont know if you are supposed to do this, but sometimes I would feel the 30 milligrams wearing off early but I couldnt take another because I wouldnt be able to sleep. So what worked for me was, I would break the 30 milligram in half, and take the first half early,(7:30am) and then if I needed to I would take the 2nd half around 10am. So I was taking 15ml at 7:30am, and 15ml at 10am. Or sometimes I would take 20ml at 7:30am and then 10ml around 10.
Hope I didn't confuse you too much!
1. EAT/drink even if you don't feel hungry
2. Dont take too late in the day to prevent sleeping issues
By the way, if you keep having problems, you should talk to your dr about Strattera...its a non-stimulant med for ADD.
Hi, my son is 14, 6'4", 190 lbs. He takes 30mg once a day at 6:00am. He has not had any of the side affects you describe. He does eat less but still eats regular 3 meals. He has stopped eating a snack after dinner though we don't really see a weight loss. He has been on it almost a month. His grades were not really the problem, it is his social behavior and putting in the extra effort. He had his mid-term in band yesterday and had to play the marimba. His teacher told him he was proud of him.
You do have to adjust and good advice already given is to make sure you eat at regular intervals. I think that Adderall sometimes doesn't affect the appetite as much as it does the thought of it - you have so much more focused thinking.
He does have more of an anxiety period between 4pm until he eats dinner at 6pm. He is fine after dinner. He also tends to 'play' with his fingers which never happened before meds.
If you open the door even a little bit - the devil will fling it open. Keep it closed with prayer.